Archived

This topic is now archived and is closed to further replies.

Need Advice On Doc's Increase In Accutane Dosage Please!

6 posts in this topic

Finished 4 months of 80mg/day accutane and I was originally only scheduled for a 4.5 month course, however the derm said today he wants to up the daily dosage after not seeing that I was 100% clear.

What I really don't get is that I am almost 100% clear, it's just I have some red marks from past pimples (usually popped ones) that make it look like I still have some slight acne, but my derm is insistent on getting me 100% clear (can't argue with that).

He wants me to take 40mg in morning and then 80 mg at night each day for 2 weeks, then 80 mg in morning and 80 mg at night for another 2 weeks to finish the course.

I am not one to argue with docs, but this increase in dosage seems a little bit absurd, especially with the fact that I am almost completely clear. I respect my body too much to overload it with tane (also I really don't want to intensify my chapped lips/dry nose and skin since its winter).

Should I follow this, or should I just a normal 80mg/day dose for another month? I feel like upping the dosage will make the red marks harder to fade :/

Share this post


Link to post
Share on other sites

If your blood work is ok and you really dont feel comfortable with that increase (it does seem like a bit much) just keep taking 80, save your pills and extend it a extra month.with your extra ones.

Just my thought. Im no doctor though.. lol


Absorica Aug 2013 -Feb2014

Claravis March 211 - July 2011


Share this post


Link to post
Share on other sites

yeah idk, personally I think the same dosage for another month will do the trick...really don't wanna risk a breakout by drastically increasing the dose

Share this post


Link to post
Share on other sites

That's a bit ridiculous in my opinion... The side effects from just 60mg a day is even hard to deal with and hard on your body. But 160mg a day?!

If my dermatologist told me that, I'd tell him flat out no. I'd rather be on the drug for a longer period of time and have my body be able to handle it, than have a huge dose and have my body and myself suffer just to get it over with.

Share this post


Link to post
Share on other sites

That's a bit ridiculous in my opinion... The side effects from just 60mg a day is even hard to deal with and hard on your body. But 160mg a day?!

If my dermatologist told me that, I'd tell him flat out no. I'd rather be on the drug for a longer period of time and have my body be able to handle it, than have a huge dose and have my body and myself suffer just to get it over with.

Share this post


Link to post
Share on other sites